Dr Eoin Long

Dr Eoin Long

School of Mathematics
Lecturer in Combinatorics

Contact details

Address
University of Birmingham
Edgbaston
Birmingham
B15 2TT
UK

Eoin Long is a lecturer at the School of Mathematics and a member of the Combinatorics Research Group.

Eoin’s research interests lie in Extremal and Probabilistic Combinatorics, with an emphasis on questions from finite set theory, graph theory or concerning the probabilistic method in combinatorics.

For more information, please visit Eoin's personal webpage.

Qualifications

  • PhD in Mathematics, University of Cambridge (2012)
  • MMath, University of Cambridge (2007)
  • BA in Mathematics, Trinity College Dublin (2006)

Biography

Eoin obtained a BA in Mathematics from Trinity College Dublin in 2006. Following this, he sat Part III of the Mathematics Tripos (MMath) at the Unversity of Cambridge in 2007, where he later obtained his PhD in Mathematics under the supervision of Professor Imre Leader in 2012. Following his PhD he held postdoctoral positions at the University of Oxford, Tel-Aviv University and Queen Mary, University of London. In 2019 he took up a lectureship in the School of Mathematics at the University of Birmingham.

Teaching

  • Probability and Statistics

Postgraduate supervision

Eoin is interested in supervising PhD students in Combinatorics. Please get in touch via e-mail.

Research

  • Extremal combinatorics
  • Graph Theory
  • Ramsey theory
  • Probabilistic methods in combinatorics
  • High-dimensional phenomena

Publications

Recent publications

Article

Keevash, P, Long, E & Skokan, J 2019, 'Cycle-Complete Ramsey Numbers', International Mathematics Research Notices. https://doi.org/10.1093/imrn/rnz119

Ferber, A & Long, E 2019, 'Packing and counting arbitrary Hamilton cycles in random digraphs', Random Structures and Algorithms, vol. 54, no. 3, pp. 499-514. https://doi.org/10.1002/rsa.20796

Ferber, A, Long, E & Sudakov, B 2018, 'Counting Hamilton decompositions of oriented graphs', International Mathematics Research Notices, vol. 2018, no. 22, pp. 6908-6933. https://doi.org/10.1093/imrn/rnx085

Keevash, P & Long, E 2018, 'A stability result for the cube edge isoperimetric inequality', Journal of Combinatorial Theory, Series A, vol. 155, pp. 360-375. https://doi.org/10.1016/j.jcta.2017.11.005

Kang, R, Long, E, Patel, V & Regts, G 2017, 'On a Ramsey-type problem of Erdős and Pach', Bulletin of the London Mathematical Society, vol. 49, no. 6, pp. 991-999. https://doi.org/10.1112/blms.12094

Ferber, A, Kronenberg, G & Long, E 2017, 'Packing, counting and covering Hamilton cycles in random directed graphs', Israel Journal of Mathematics, vol. 220, no. 1, pp. 57-87. https://doi.org/10.1007/s11856-017-1518-7

Karpas, I & Long, E 2017, 'Set families with a forbidden pattern', European Journal of Combinatorics, vol. 62, pp. 183-196. https://doi.org/10.1016/j.ejc.2016.11.005

Keevash, P & Long, E 2017, 'Frankl-Rödl-type theorems for codes and permutations', Transactions of the American Mathematical Society, vol. 369, no. 2, pp. 1147-1162. https://doi.org/10.1090/tran/7015

Long, E 2017, 'Large unavoidable subtournaments', Combinatorics, Probability and Computing, vol. 26, no. 1, pp. 68-77. https://doi.org/10.1017/S0963548316000213

Keevash, P & Long, E 2016, 'On the Normalized Shannon Capacity of a Union', Combinatorics, Probability and Computing, vol. 25, no. 5, pp. 766-767. https://doi.org/10.1017/S0963548316000055

Long, E 2015, 'Forbidding intersection patterns between layers of the cube', Journal of Combinatorial Theory, Series A, vol. 134, pp. 103-120. https://doi.org/10.1016/j.jcta.2014.08.008

Leader, I & Long, E 2014, 'Long geodesics in subgraphs of the cube', Discrete Mathematics, vol. 326, pp. 29-33. https://doi.org/10.1016/j.disc.2014.02.013

Leader, I & Long, E 2014, 'Forbidding a set difference of size 1', Discrete Applied Mathematics, pp. 219-224. https://doi.org/10.1016/j.dam.2013.12.021

Long, E 2014, 'Long paths and cycles in subgraphs of the cube', Combinatorica, pp. 395-428.

Leader, I & Long, E 2014, 'Tilted Sperner families', Discrete Applied Mathematics, pp. 194-198.

View all publications in research portal